Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jul 15, 2016, 9:06 PM MDT for Natrona County, Wyoming. It took effect at Jul 16, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2016, 9:06 PM MDT (03:06 UTC)
- In effect from
- Jul 16, 2016, 12:00 PM MDT
- Expired
- Jul 16, 2016, 7:46 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 3829 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
486 WWUS85 KRIW 160306 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 906 PM MDT FRI JUL 15 2016 ...RED FLAG WARNING FOR FIRE WEATHER ZONES 280 AND 300 IN EAST CENTRAL WYOMING FOR SATURDAY AFTERNOON AND EARLY SATURDAY EVENING... .THE COMBINATION OF DRY VEGETATION... LOW RELATIVE HUMIDITY...POSSIBLE THUNDERSTORM GUSTS NEAR 50 MPH...AND SOUTHWEST WINDS GUSTING 25 TO 30 MPH WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS FROM NOON SATURDAY THROUGH 9 PM SATURDAY EVENING. WYZ280-300-160900- /O.UPG.KRIW.FW.A.0007.160716T1800Z-160717T0300Z/ /O.NEW.KRIW.FW.W.0009.160716T1800Z-160717T0300Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 906 PM MDT FRI JUL 15 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR A COMBINATION OF CRITICALLY DRY FUELS...LOW RELATIVE HUMIDITY...AND WINDS GUSTING 25 TO 30 MPH...HIGHER NEAR ANY THUNDERSTORMS OR STRONG SHOWERS... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300....WHICH ENCOMPASSES MUCH OF NATRONA COUNTY. * WIND...SOUTHWEST 15 TO 20 MPH WITH SOME GUSTS 25 TO 30 MPH...EVEN HIGHER NEAR THUNDERSTORMS OR STRONGER SHOWERS. * HUMIDITY...12 TO 16 PERCENT. * HIGHEST THREAT...WINDS AND LOW RELATIVE HUMIDITY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
507 WWUS85 KRIW 160736 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 136 AM MDT SAT JUL 16 2016 ...RED FLAG WARNING FOR FIRE WEATHER ZONES 280 AND 300 IN EAST CENTRAL WYOMING FOR THIS AFTERNOON AND EARLY EVENING... .THE COMBINATION OF DRY VEGETATION... LOW RELATIVE HUMIDITY... POSSIBLE THUNDERSTORM GUSTS NEAR 50 MPH...AND SOUTHWEST WINDS GUSTING 25 TO 30 MPH WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS FROM NOON TODAY THROUGH 9 PM THIS EVENING. WYZ280-300-162200- /O.CON.KRIW.FW.W.0009.160716T1800Z-160717T0300Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 136 AM MDT SAT JUL 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR A COMBINATION OF CRITICALLY DRY FUELS...LOW RELATIVE HUMIDITY...AND WINDS GUSTING 25 TO 30 MPH...HIGHER NEAR ANY THUNDERSTORMS OR STRONG SHOWERS... * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300....WHICH ENCOMPASSES MUCH OF NATRONA COUNTY. * WIND...SOUTHWEST 15 TO 20 MPH WITH SOME GUSTS 25 TO 30 MPH... EVEN HIGHER NEAR THUNDERSTORMS OR STRONGER SHOWERS. * HUMIDITY...12 TO 16 PERCENT. * HIGHEST THREAT...WINDS AND LOW RELATIVE HUMIDITY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
508 WWUS85 KRIW 161926 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 126 PM MDT SAT JUL 16 2016 ...RED FLAG WARNING FOR FIRE WEATHER ZONES 280 AND 300 IN EAST CENTRAL WYOMING FOR THIS AFTERNOON AND EARLY EVENING... .THE COMBINATION OF DRY VEGETATION... LOW RELATIVE HUMIDITY... POSSIBLE THUNDERSTORM GUSTS NEAR 50 MPH...AND SOUTHWEST WINDS GUSTING 25 TO 30 MPH WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS FROM NOON TODAY THROUGH 9 PM THIS EVENING. WYZ280-300-170300- /O.CON.KRIW.FW.W.0009.000000T0000Z-160717T0300Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 126 PM MDT SAT JUL 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR A COMBINATION OF CRITICALLY DRY FUELS...LOW RELATIVE HUMIDITY...AND WINDS GUSTING 25 TO 30 MPH...HIGHER NEAR ANY THUNDERSTORMS OR STRONG SHOWERS... * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300....WHICH ENCOMPASSES MUCH OF NATRONA COUNTY. * WIND...SOUTHWEST 15 TO 20 MPH WITH SOME GUSTS 25 TO 30 MPH... EVEN HIGHER NEAR THUNDERSTORMS OR STRONGER SHOWERS. * HUMIDITY...12 TO 16 PERCENT. * HIGHEST THREAT...WINDS AND LOW RELATIVE HUMIDITY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
925 WWUS85 KRIW 170146 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 746 PM MDT SAT JUL 16 2016 ...THE RED FLAG WARNING FOR PORTIONS OF NATRONA COUNTY HAS BEEN CANCELLED... .WHILE WINDS REMAIN QUITE GUSTY THIS EVENING DUE TO AN APPROACH AND PASSAGE OF A COLD FRONT...RELATIVE HUMIDITY IS RECOVERING QUICKLY...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. WYZ280-300-170300- /O.CAN.KRIW.FW.W.0009.000000T0000Z-160717T0300Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 746 PM MDT SAT JUL 16 2016 ...RED FLAG WARNING IS CANCELLED FOR PORTIONS OF NATRONA COUNTY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED FLAG WARNING. WHILE WINDS REMAIN QUITE GUSTY THIS EVENING DUE TO AN APPROACH AND PASSAGE OF A COLD FRONT...RELATIVE HUMIDITY IS RECOVERING QUICKLY...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 15, 4:06 PM MDT, 5 hours earlier.
Area forecast discussion, Jul 15, 4:06 PM MDT, 5 hours before
Area Forecast Discussion National Weather Service Riverton WY 406 PM MDT FRI JUL 15 2016 .SHORT TERM...TONIGHT THROUGH SATURDAY A prominent circulation is evident over northeast Washington state along with an associated trough to the south alligned with the Pacific coast. With a narrow ridge overhead, this is resulting in an increasing west southwest difluent flow over the cwa, which will encourage convection for the remainder of this afternoon and evening, mainly over our northern and eastern zones. The greatest cape and lowest lifted indices appear to be over Johnson County at the moment. Meanwhile, other than some left over elevated convection/accass over Sweetwater County, dry air is found down there with minimum relative humidity in the upper single digits. The small closed low will then track to northern idaho tonight and then to northwest Montana Saturday. This weather feature will eject a surface boundary south across Wyoming Saturday which increase the surface pressure gradient across the area resulting in increasing west southwest winds across the area, in spite of the 700mb winds only increasing to 15 to 20 knots. With these increasing winds ahead of this boundary, especially across the southern wind corridor, decided to issue a fire weather watch from 12 noon through 9 pm Saturday for Natrona County including Casper Mountain in spite of the fact that minimum relative humidity will be borderline. Decided to extend the watch through 9 pm in spite of the wind shift to the northeast that will draw in higher RH during the latter portion of this time frame as a cushion. As for any convective activity Saturday, it appears that northern Wyoming will once again be the favored area for late day thunderstorms with the strongest activity once again expected over Johnson County where the best capes will be. In addition, a closed mid level circulation will be just west of Yellowstone park by 00z Sunday, further encouraging convection in the northwest. Any thunderstorms that occur this evening through Saturday will likely contain gusty winds as one of the main features. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY A fairly quiet weather pattern setting up through the period of interest. An area of low pressure over northwestern Montana looks to send some energy into the state Saturday night, which may result in some isolated showers and thunderstorms. This activity will primarily impact the northern third of the state, though a few showers may make it across the Wind River Mountains as well. Shower activity will diminish through the overnight hours with dry conditions anticipated through Sunday morning. Another disturbance will move across the state Sunday afternoon, with another round of afternoon showers and thunderstorms possible. Coverage looks to impact mainly an area east of a line from Jackson-Thermopolis- Casper, with some isolated activity also possible across the Wind River and Owl Creek mountain ranges. Showers again will weaken with the loss of daylight on Sunday, with generally widespread dry conditions. A ridge will be the controlling force beyond Monday helping to keep warm temperatures across central and western Wyoming. This daytime heating will combine with weak, daily pushes of moisture during the afternoons which could result in some mountain showers and thunderstorms. Current expectation is for these conditions to then persist through much of next week. && .AVIATION.../00Z ISSUANCE/ VFR conditions to prevail through the forecast period. Isolated gusty showers and thunderstorms will return to northern Wyoming, a few of the mountain peaks or locations nearby including KCPR, and also near far southern Wyoming border areas later this afternoon and evening. Mainly VFR conditions are also possible late Saturday, mainly in the northern zones, especially over the mountains. Expect increasing west southwest winds across the area Saturday with winds shifting to the northeast during the day from north to south, east of the divide. && .FIRE WEATHER... Fire concerns should remain moderate for the rest of this afternoon. Winds should remain light to moderate outside of any thunderstorms where erratic downburst winds are possible through this evening across northern and eastern portions of the area, especially in the mountains and adjacent foothills. Mixing and smoke dispersal should be generally good East of the divide and good to excellent West of the divide. On Saturday, critical fire weather conditions are likely with southwest winds of 15 to 30 mph along with gusts of 35 mph combing with a minimum relative humidity of 14 to 16 percent, primarily in zones 280 and 300 from 12 noon Saturday afternoon through 9 pm saturday evening which has prompted the issuance of a fire weather watch for these zones during this time frame. Otherwise, widely scattered thunderstorms are expected late in the day Saturday, mainly in the northern zones. Winds will increase everywhere Saturday. Winds will veer from the west southwest to the northeast by Saturday evening east of the divide with increasing moisture riding in on the northeast winds. && .RIW Watches/Warnings/Advisories... Fire Weather Watch from Saturday afternoon through Saturday evening for WYZ280-300. && SHORT TERM...Lipson LONG TERM...Branham AVIATION...Lipson FIRE WEATHER...Lipson
Hazardous weather outlook, Jul 15, 3:15 PM MDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 315 PM MDT FRI JUL 15 2016 WYZ001>020-022>030-161100- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 315 PM MDT FRI JUL 15 2016 ...FIRE WEATHER WATCH FOR NATRONA COUNTY AND CASPER MOUNTAIN FOR SATURDAY AFTERNOON AND EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...MAINLY NORTHERN AND EASTERN AREAS. STRONG DOWNBURST WINDS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AND SUNDAY...CRITICAL FIRE DANGER LIKELY IN NATRONA COUNTY INCLUDING CASPER MOUNTAIN SATURDAY AFTERNOON AND EARLY EVENING. ELEVATED FIRE DANGER POSSIBLE IN SOUTHERN WYOMING SATURDAY AS WELL. ISOLATED THUNDERSTORMS OVER THE NORTH BOTH DAYS. TUESDAY AND WEDNESDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. GUSTY WIND AND LIGHTNING ARE THE MAIN THREATS. THURSDAY...A LITTLE BETTER COVERAGE OF AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT STRONG WIND GUSTS OVER 40 MPH. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jul 15, 4:40 PM MDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
440 PM MDT FRI JUL 15 2016
WYZ006-152330-
SOUTHEAST BIG HORN BASIN-
440 PM MDT FRI JUL 15 2016
...SPECIAL WEATHER STATEMENT...
AT 438 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR
WINCHESTER...WHICH IS 13 MILES WEST OF WORLAND...MOVING EAST AT 20
MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM AS IT
MOVES THROUGH THE AREA.
LAT...LON 4381 10774 4384 10819 4385 10819 4384 10824
4385 10831 4405 10831 4409 10775
TIME...MOT...LOC 2238Z 268DEG 19KT 4394 10821
MCDONALDSpecial weather statement, Jul 15, 5:35 PM MDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 535 PM MDT FRI JUL 15 2016 WYZ017-160015- WIND RIVER BASIN- 535 PM MDT FRI JUL 15 2016 ...SPECIAL WEATHER STATEMENT... AT 533 PM MDT...DOPPLER RADAR WAS TRACKING SOME WEAK THUNDERSTORMS NEAR RIVERTON...MOVING NORTHEAST AT 20 MPH. OUTFLOW WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. THOSE ATTENDING THE RIVERTON RENDEZVOUS ARE IN THE PATH OF THESEWINDS AND SHOULD PREPARE FOR THESE GUSTY WEATHER CONDITIONS. LAT...LON 4285 10842 4311 10872 4333 10836 4311 10804 TIME...MOT...LOC 2333Z 238DEG 18KT 4306 10847 MCDONALD
Special weather statement, Jul 15, 6:07 PM MDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 607 PM MDT FRI JUL 15 2016 WYZ019-020-022-160045- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE- 607 PM MDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL 645 PM MDT... AT 604 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF GOLDENEYE RESERVOIR TO NEAR ALCOVA...AND MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...SOME WELL AHEAD OF THE SHOWERS THEMSELVES. STRONG THUNDERSTORMS WILL BE NEAR... HOMA HILLS AROUND 615 PM MDT. ANTELOPE HILLS AND CASPER AROUND 620 PM MDT. BEARTRAP MEADOWS COUNTY PARK AND HOGADON SKI AREA AROUND 625 PM MDT. EDNESS K WILKINS STATE PARK AROUND 635 PM MDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CASPER NATRONA COUNTY AIRPORT. THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 176 AND 210. LAT...LON 4246 10676 4311 10657 4323 10607 4253 10607 TIME...MOT...LOC 0004Z 251DEG 48KT 4300 10656 4263 10667 BRAUN
Special weather statement, Jul 15, 6:16 PM MDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 616 PM MDT FRI JUL 15 2016 WYZ016>019-028>030-160200- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER... JEFFREY CITY...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 616 PM MDT FRI JUL 15 2016 WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING TO THE EAST AT AROUND 45 MPH ACROSS PORTIONS OF SOUTHERN AND CENTRAL WYOMING THIS EVENING. THE MAIN THREAT FROM THIS ACTIVITY WILL BE GUSTY ERRATIC WINDS...SOME WELL AHEAD OF THE SHOWERS AND STORMS...OF 40 TO 50 MPH. THESE SHOWERS AND STORMS SHOULD DECREASE IN COVERAGE AROUND 8 PM. WYZ001>008-160200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL...CODY... MEETEETSE...THERMOPOLIS...WORLAND 616 PM MDT FRI JUL 15 2016 SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING TO THE EAST AT AROUND 45 MPH ACROSS PORTIONS OF NORTHERN WYOMING THIS EVENING. THE MAIN THREAT FROM THIS ACTIVITY WILL BE BRIEF HEAVY RAIN AND GUSTY ERRATIC WINDS...SOME WELL AHEAD OF THE SHOWERS AND STORMS...OF 35 TO 45 MPH. THESE SHOWERS AND STORMS SHOULD DECREASE IN COVERAGE AROUND 8 PM. WYZ009>011-020-022-160200- BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY- SOUTHEAST JOHNSON COUNTY-NATRONA COUNTY LOWER ELEVATIONS- CASPER MOUNTAIN- INCLUDING THE CITIES OF...BUFFALO...KAYCEE...CASPER 616 PM MDT FRI JUL 15 2016 WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING TO THE EAST AT AROUND 45 MPH ACROSS PORTIONS OF CENTRAL WYOMING THIS EVENING. THE MAIN THREAT FROM THIS ACTIVITY WILL BE GUSTY ERRATIC WINDS...SOME WELL AHEAD OF THE SHOWERS AND STORMS...OF 40 TO 50 MPH. THESE SHOWERS AND STORMS SHOULD DECREASE IN COVERAGE AROUND 8 PM.
Special weather statement, Jul 15, 7:41 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 741 PM MDT FRI JUL 15 2016 WYZ019-030-160245- GREEN MOUNTAINS AND RATTLESNAKE RANGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...WAMSUTTER 741 PM MDT FRI JUL 15 2016 WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING TO THE EAST AT 35 TO 45 MPH ACROSS PORTIONS OF SOUTHERN AND CENTRAL WYOMING THIS EVENING. THE MAIN THREAT FROM THIS ACTIVITY WILL BE GUSTY ERRATIC WINDS...SOME WELL AHEAD OF THE SHOWERS AND STORMS...OF 35 TO 45 MPH. THESE SHOWERS AND STORMS SHOULD DECREASE IN COVERAGE AROUND 830 PM. WYZ002>006-008-160245- ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN- SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- BIGHORN MOUNTAINS WEST- INCLUDING THE CITIES OF...CODY...MEETEETSE...THERMOPOLIS... WORLAND 741 PM MDT FRI JUL 15 2016 WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING TO THE NORTHEAST AT 35 TO 45 MPH ACROSS PORTIONS OF NORTHERN WYOMING THIS EVENING. THE MAIN THREAT FROM THIS ACTIVITY WILL BE BRIEF HEAVY RAIN AND GUSTY ERRATIC WINDS...SOME WELL AHEAD OF THE SHOWERS AND STORMS...OF 30 TO 40 MPH. THESE SHOWERS AND STORMS SHOULD DECREASE IN COVERAGE AROUND 830 PM. WYZ009>011-020-022-160245- BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY- SOUTHEAST JOHNSON COUNTY-NATRONA COUNTY LOWER ELEVATIONS- CASPER MOUNTAIN- INCLUDING THE CITIES OF...BUFFALO...KAYCEE...CASPER 741 PM MDT FRI JUL 15 2016 WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING TO THE EAST AT 35 TO 45 MPH ACROSS PORTIONS OF CENTRAL WYOMING THIS EVENING. THE MAIN THREAT FROM THIS ACTIVITY WILL BE BRIEF HEAVY RAIN AND GUSTY ERRATIC WINDS...SOME WELL AHEAD OF THE SHOWERS AND STORMS...OF 30 TO 40 MPH. THESE SHOWERS AND STORMS SHOULD DECREASE IN COVERAGE AROUND 830 PM.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:07 PM MDT | Special Weather Statement | RIW | Natrona | 38 min |
| Jul 16, 2:48 PM MDT | Special Weather Statement | RIW | 27 min |
Nearby
Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.